Alert archive / Louisiana / Gale Warnings in 2019
Gale Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Jan 28, 2019, 3:51 AM CST. It took effect at Jan 29, 2019, 1:00 AM CST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2019, 3:51 AM CST (09:51 UTC)
- In effect from
- Jan 29, 2019, 1:00 AM CST
- Expired
- Jan 29, 2019, 12:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
603 WHUS74 KLCH 280951 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 351 AM CST Mon Jan 28 2019 ...BLUSTERY NORTH WINDS AND HAZARDOUS SEAS LATE MONDAY NIGHT THROUGH TUESDAY MORNING... .Strong cold front to move through the coastal waters during the overnight hours on Monday into Tuesday morning. Winds will turn to the northwest after the front and increase becoming strong and quite gusty. Seas will also build and become hazardous. These winds will push water away from the coast and out of lakes and bays allowing for tide levels to be between -1 and -1.5 feet mllw below astronomical predicted levels. Winds will decrease during Tuesday afternoon into Tuesday night as high pressure begins to settle over the region, with tide levels recovering. GMZ450-452-455-470-472-475-282200- /O.UPG.KLCH.GL.A.0002.190129T0700Z-190129T1700Z/ /O.NEW.KLCH.GL.W.0002.190129T0700Z-190129T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 351 AM CST Mon Jan 28 2019 ...GALE WARNING IN EFFECT FROM 1 AM TO NOON CST TUESDAY... The National Weather Service in Lake Charles has issued a Gale Warning, which is in effect from 1 AM to noon CST Tuesday. The Gale Watch is no longer in effect. * WINDS...North to northwest 25 to 30 knots with gusts between 40 and 45 knots. * WAVES/SEAS...4 to 6 feet within 20 nm and 7 to 10 feet beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ430-432-435-282200- /O.NEW.KLCH.LO.Y.0003.190129T0700Z-190129T1800Z/ /O.EXT.KLCH.SC.Y.0007.190129T0700Z-190129T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 351 AM CST Mon Jan 28 2019 ...LOW WATER ADVISORY IN EFFECT FROM 1 AM TO NOON CST TUESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO NOON CST TUESDAY... The National Weather Service in Lake Charles has issued a Low Water Advisory, which is in effect from 1 AM to noon CST Tuesday. * WINDS...20 knots and gusty. * WAVES/SEAS...bays and lakes very rough. * WATER LEVELS...between -1 and -2 mllw during low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$
3 follow-up statements
972 WHUS74 KLCH 282115 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 315 PM CST Mon Jan 28 2019 ...BLUSTERY NORTH WINDS AND HAZARDOUS SEAS LATE MONDAY NIGHT THROUGH TUESDAY MORNING... .Strong cold front to move through the coastal waters during Tuesday morning. Winds will turn to the northwest after the front and increase becoming strong and quite gusty. Seas will also build and become hazardous. These winds will push water away from the coast and out of lakes and bays allowing for tide levels to be between -1 and -1.5 feet mllw below astronomical predicted levels. Winds will decrease during Tuesday afternoon into Tuesday night as high pressure begins to settle over the region, with tide levels recovering. GMZ450-452-455-470-472-475-291500- /O.CON.KLCH.GL.W.0002.190129T0700Z-190129T1800Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 315 PM CST Mon Jan 28 2019 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO NOON CST TUESDAY... * WINDS...North to northwest 25 to 30 knots with gusts between 40 and 45 knots. * WAVES/SEAS...4 to 6 feet within 20 nm and 7 to 9 feet beyond 20 nm. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ GMZ430-432-435-291500- /O.CON.KLCH.LO.Y.0003.190129T0700Z-190129T1800Z/ /O.CON.KLCH.SC.Y.0007.190129T0700Z-190129T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 315 PM CST Mon Jan 28 2019 ...LOW WATER ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON CST TUESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON CST TUESDAY... * WINDS...20 knots and gusty. * WAVES/SEAS...bays and lakes very rough. * WATER LEVELS...between -1 and -2 mllw during low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$
402 WHUS74 KLCH 290955 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 355 AM CST Tue Jan 29 2019 ...BLUSTERY NORTH WINDS AND HAZARDOUS SEAS WILL PERSIST TODAY... .Strong and quite gusty north winds, along with hazardous seas will persist behind a departing cold front today. These winds will push water away from the coast and out of lakes and bays allowing for tide levels to be between -1 and -1.5 feet mllw below astronomical predicted levels. Winds will decrease during the afternoon into tonight as high pressure begins to settle over the region, with tide levels recovering. GMZ470-472-475-291800- /O.CON.KLCH.GL.W.0002.000000T0000Z-190129T1800Z/ /O.EXB.KLCH.SC.Y.0007.190129T1800Z-190130T0000Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 355 AM CST Tue Jan 29 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from noon today to 6 PM CST this evening. * WINDS...north 30 to 35 knots in the morning with gusts between 40 and 45 knots, decreasing to 20 to 25 knots in the afternoon with gusts to 30 knots. * WAVES/SEAS...7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-455-291800- /O.CON.KLCH.GL.W.0002.000000T0000Z-190129T1800Z/ /O.EXB.KLCH.SC.Y.0007.190129T1800Z-190129T2100Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 355 AM CST Tue Jan 29 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM CST THIS AFTERNOON... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect from noon today to 3 PM CST this afternoon. * WINDS...north 25 to 30 knots in the morning with gusts to 40 knots, decreasing to around 20 knots in the afternoon with higher gusts. * WAVES/SEAS...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ430-432-435-291800- /O.CON.KLCH.LO.Y.0003.000000T0000Z-190129T1800Z/ /O.CON.KLCH.SC.Y.0007.000000T0000Z-190129T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 355 AM CST Tue Jan 29 2019 ...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...20 knots and gusty. * WAVES/SEAS...bays and lakes very rough. * WATER LEVELS...between -1 and -2 mllw during low tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Low Water Advisory means water levels are expected to be significantly below average. Mariners should use extreme caution and transit at the slowest safe navigable speed to minimize impact. && $$
639 WHUS74 KLCH 291805 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1205 PM CST Tue Jan 29 2019 ...BLUSTERY NORTH WINDS AND HAZARDOUS SEAS WILL PERSIST TODAY... .Strong and quite gusty north winds, along with hazardous seas will decrease during the afternoon into tonight as high pressure begins to settle over the region. GMZ470-472-475-300000- /O.EXP.KLCH.GL.W.0002.000000T0000Z-190129T1800Z/ /O.CON.KLCH.SC.Y.0007.000000T0000Z-190130T0000Z/ Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1205 PM CST Tue Jan 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WINDS...north 20 to 25 knots with gusts to 30 knots. * WAVES/SEAS...7 to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ450-452-455-292100- /O.EXP.KLCH.GL.W.0002.000000T0000Z-190129T1800Z/ /O.CON.KLCH.SC.Y.0007.000000T0000Z-190129T2100Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 1205 PM CST Tue Jan 29 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WINDS...north 20 to 25 knots with higher gusts. * WAVES/SEAS...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ430-432-435-291915- /O.EXP.KLCH.LO.Y.0003.000000T0000Z-190129T1800Z/ /O.EXP.KLCH.SC.Y.0007.000000T0000Z-190129T1800Z/ Sabine Lake-Calcasieu Lake-Vermilion Bay- 1205 PM CST Tue Jan 29 2019 ...LOW WATER ADVISORY HAS EXPIRED... ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have dropped below advisory criteria and tides have recovered. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Jan 27, 11:32 PM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 27, 11:32 PM CST, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1132 PM CST Sun Jan 27 2019
.AVIATION...Forecast area is now in a dry north to northwest flow
at the surface and aloft in the wake of a sharp trof advancing
through the southeast CONUS. Mostly Clear skies expected
overnight at all terminals. Could see some brief sunrise fog at
LCH at BPT. Low level winds will turn to moist southerly Monday
and expecting to see stratocu development incoming at around 5K
ft through the afternoon.
An arctic front will sweep across the area through the overnight
hours. Front will be aligned with showers and followed by a
strengthening and gusty northerly flow. Boundary is expected to
reach AEX, LCH and BPT prior to 06z thus is represented within
this TAF package. Front will advance through Aadiana after 06z
and will be addressed within the next TAF package at 12z.
&&
.PREV DISCUSSION... /issued 1020 PM CST Sun Jan 27 2019/
DISCUSSION...
Current forecast for tonight is on track and saw no reason for an
update. We are a little over 24 hours out from the strong cold
front Monday night and associated potential for winter weather
over the northern 1/3-1/2 of the area. Having perused the suite
of available guidance including the 00Z NAM and incoming 00Z GFS,
not much appears to have changed from earlier guidance. There are
still some small timing issues to contend with, but the overall
picture of strong lift/deep moisture during the evening/overnight
hours remains, as does an intrusion of very cold/dry air and
subsidence. There appears to be about a 9 hour period when
precipitation will be ongoing, and within that a roughly 3 hour
window where winter precipitation could occur as the cold air
arrives prior to the rapid onset of drying/subsidence. While I
think it quite likely that rain will transition to a mix and
possibly all snow before PCPN shuts off, big concern is that
there will not be much in the way of accumulation given antecedent
warm conditions, previous liquid precipitation, and waning
lift/MSTR. As such, will not be issuing an advisory at this time.
For the coastal waters, given the relatively short period of SCA
conditions prior to the onset of potential Gale conditions, went
ahead and nixed the SCA in favor of an earlier start time for the
Gale Watch.
13
PREV DISCUSSION... /issued 552 PM CST Sun Jan 27 2019/
AVIATION...Forecast area is now in a dry north to northwest flow
at the surface and aloft in the wake of a sharp trof advancing
through the southeast CONUS. Clear skies expected overnight at all
terminals. Could see some brief sunrise fog at LCH at BPT. Low
level winds will turn to moist southerly Monday and expecting to
see stratocu development incoming at around 5K ft. VFR thus
continuing.
PREV DISCUSSION... /issued 422 PM CST Sun Jan 27 2019/
DISCUSSION...
Started out the day on the cool side with temperatures in the 30s
but they have warmed up into the 60s this afternoon. Winds remain
northerly for the most part as a weak boundary move through during
the overnight hours.
Looking at a strong system moving down the lee side of the rockies
during the day tomorrow. This system will move into the northwest
gulf region around midnight on Monday evening Tuesday morning.
Rains to develop just ahead and continue behind the system through
after sunrise. Rainfall totals are not expected to exceed 1/2
inch. At this time central Louisiana looks to pick up a bit of
snow accumulations towards sunrise on Tuesday but this will end
quickly as the drier air pushes in with the moisture moving off
to the east. The main push of the colder air with this system will
be into the southeastern US. There will be a chance for some snow
flurries in southeast texas and southern Louisiana with no
accumulations expected. The ground remains warm enough that
whatever falls in central Louisiana will melt quickly much like it
has done over the last several years.
In the coastal waters winds will increase to 25 to 30 knots with
gusts to 40 knots and seas building to 5 to 8 feet from 20 to 60
miles offshore. A Gale Watch has been posted for Tuesday but high
pressure looks to settle rapidly across the region with the winds
falling Tuesday evening.
Look for cold temperatures for the start on Wednesday... mid 20s
in central Louisiana and lakes region in southeast Texas. To the
upper 20s to near 30 down along the I-10 corridor. Cold with some
rains through the rest of the week and into the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 38 66 31 43 / 0 10 80 10
LCH 43 65 35 47 / 0 10 70 0
LFT 44 67 37 47 / 0 0 80 10
BPT 45 66 36 47 / 0 10 50 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from late Monday night through Tuesday morning for
GMZ450-452-455-470-472-475.
Small Craft Advisory from 1 AM to 11 AM CST Tuesday for GMZ430-
432-435.
&&
AVIATION...23Hazardous weather outlook, Jan 27, 4:03 PM CST, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 403 PM CST Sun Jan 27 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 282215- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 403 PM CST Sun Jan 27 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight Quiet night tonight with some fog around the area towards sunrise. Tomorrow afternoon will see increasing clouds with rains moving in late. .DAYS TWO THROUGH SEVEN...Monday through Saturday Rains through the overnight hours on Tuesday changing over to a bit of snow late as drier and colder air moves into central Louisiana. Rains ending across southeast Texas and southern Louisiana before the noon hour. There will be a slight chance for some snow flurries prior to the noon hour. Cold and dry through the rest of the week. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-282215- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 403 PM CST Sun Jan 27 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight Quiet with winds 10 knots and seas generally less than three feet. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong cold front moves into the coastal waters during the overnight hours on Tuesday morning. Winds becoming northwest and strengthening to 25 to 30 knots with gusts to 40 knots... 20 to 60 miles offshore and seas building to 5 to 8 feet. A Gale Watch has been posted during this period. Winds will begin to relax during the evening hours on Tuesday. .SPOTTER INFORMATION STATEMENT... K. Kuyper
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:51 AM CST | Low Water Advisory | LCH | 32 hr | |
| Jan 28, 4:04 AM CST | Winter Weather Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Rapides, Saint Landry and 1 more | 23 hr |
| Jan 28, 3:07 PM CST | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.